Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Strategies for Treatment-Experienced HIVersStrategies for Treatment-Experienced HIVers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


high v.l, fatigue and brain damage
Jun 19, 2006

Hi Dr. Daar

I'm 40 years old woman. HIV+ for 20 years. My last cd4 is 500 and most of time it's around this number. V.L=400,000.Last 3 years without the cocktail treatment. The rest of my lab tests r fine. I'm suffering from fatigue lately and I'm scared from brain damage because of the high V.L. Do you think there is a conection between the high V.L and the fatigue? does a high V.L can cause a brain damage (as I herd from aids expert)? Soon,I'll probabley start a new cocktail. I have a resistance to all the family of the "brain breakers" such as sastiva. Do I have to start ASAP the cocktail? Am I in some kind of a dangerouse cause of my treatment long vication?

*sorry for my English:))

thank you v.

Response from Dr. Daar

Thank you for your post.

Fatigue is one of the most common symptoms for people in general, as well as those living with HIV. It is always difficult to know what is the cause of this symptom. Certainly it is possible that this relates to HIV in one way or another. If you and your primary provider can not come up with an alternative explanation for your fatigue, for which there could be many, it might be reasonable to consider a trial of antiretroviral therapy to see if these symptoms resolve. I don't think there is any urgency to act but you certainly should give this issue careful thought.

Best, Eric


Previous
Reduced dosages MEDS
Next
CD4 percentage & CD/CD8 ratio

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement